I am a59 yrs old women, allergic to cats, dust & mold and grasses. I started allergy shots 6 weeks ago(I get 3 injections). I received the first shot of the second level of shots on thurs. Beginning thurs nite, my sinus began to react, very swollen, Could hardly breathe through my nose. I took zyrtec and used prescription flonaise on Friday, it helped a bit, but knocked the heck out of me, went to bed with a terrible headache. Saturday I was a bit better but so tired, my head feels like it weighs 50 lbs!, today, Sunday I am only a little better, still stuffed up but able to breathe through my nose. Is this a common reaction to upping the dose ? Can the dose be dummied down ? If it can't be diluted, I am seriously considering stopping the shots and just putting up with an occasional sinus infection or suffyness. This is for the birds!
It could be a reaction to the shot, but it could also be a cold. Discus this with the nurses before you next shot. You should take an antihistamine before you get your shot any way. That would help. Also, do you do sinus rinses? they are very helpful with these symptoms.
If it is a reaction to the shot, your symptoms should improve with each shot. If they don't, I wouldn't blame you for stopping the shots. Your symptoms are mild (although still and nusance).
Hi, welcome to the forum, allergy shots can be associated with flu like symptoms. Other wise it can be a sign of upper respiratory tract infection or sinus infection secondary to influenza virus A and B, parainfluenza, coronavirus and human metapneumovirus. This can be complicated by bacterial infections. If bacterial infection is suspected then appropriate antibiotics will help.
Otherwise pain killers against prescription will give you quiet a relief for your headache. If you are having sign's of allergy then oral anti histaminics will relieve the allergic symptoms. The dose allergy shots can be reduced. You can discontinue, if you it is intolerable. I suggest you to consult physician. Take care and regards.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.